Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 27, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 11, 2009, 3:31 PM EDT for 7 counties in Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 3:31 PM EDT (19:31 UTC)
- Expired
- Jun 11, 2009, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:56 PM EDT | FLOOD | Hazard, KY | MUDLSIDE OCCURRED ON THE HWY 15 BYPASS...FILLED UP A CULVERT AND WATER IS NOW RUNNING ACROSS THE HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 111931
FFWJKL
KYC013-051-095-121-131-133-193-112230-
/O.NEW.KJKL.FF.W.0027.090611T1931Z-090611T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
331 PM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BELL COUNTY IN SOUTHEAST KENTUCKY...
CLAY COUNTY IN SOUTHEAST KENTUCKY...
HARLAN COUNTY IN SOUTHEAST KENTUCKY...
EASTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
LESLIE COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTHWESTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 630 PM EDT
* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM
THUNDERSTORMS THAT HAVE BEEN TRAINING OVER THE AREA THIS AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF HAZARD...HYDEN...MANCHESTER...ADD...AMMIE...ASHER
AND AVAWAM.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3675 8382 3727 8386 3727 8355 3726 8353
3727 8352 3728 8312 3724 8312 3724 8306
3685 8305 3682 8310 3678 8313 3676 8313
3674 8315
$$3 follow-up statements
000
WGUS73 KJKL 112029
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
429 PM EDT THU JUN 11 2009
KYC013-051-095-121-131-133-193-112230-
/O.CON.KJKL.FF.W.0027.000000T0000Z-090611T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY KY-CLAY KY-LESLIE KY-LETCHER KY-KNOX KY-HARLAN KY-BELL KY-
429 PM EDT THU JUN 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHERN BELL...HARLAN...EASTERN KNOX...EXTREME SOUTHWESTERN
LETCHER...LESLIE...CLAY AND SOUTHERN PERRY COUNTIES...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN PRODUCING FLASH FLOODING OVER THE
WARNED AREA. THE GREATEST THREAT IS TO SOUTHERN LESLIE AND NORTHERN
HARLAN COUNTIES. ANOTHER AREA OF CONCERN INCLUDES SOUTHERN CLAY
COUNTY NORTHERN LESLIE COUNTY AND CENTRAL PERRY COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YEADDISS...
WOOTON...WILD CAT...WENDOVER...VIPER...URBAN...TREADWAY...TOULOUSE...
THOUSANDSTICKS...TANKSLEY...STINNETT...SPURLOCK...SPRING CREEK...
SMILAX...SLEMP...SIZEROCK...SIDELL...SIBERT...SHOAL...SETH...PLANK...
PIGEONROOST...PEABODY...PARK VALLEY...PANCO...MOSLEY BEND...MILL
POND...MARCUM...LITTLETON...LIPPS...LINCOLN...LAUREL CREEK...
KALIOPI...JONSEE...JEFF...JACKS CREEK...HOUSE...HOSKINSTON...HOSEA...
HORSE CREEK JUNCTION...HOOKER...HIMA...HERRON...HENSLEY...HECTOR...
GOOSE ROCK...GARRARD...FREW...FALL ROCK...ESSIE...ENLINE...DRYHILL...
DIABLOCK...DALEY...DAISY...CUTSHIN...CREEKVILLE...COTTONGIN...
CORNETTSVILLE...CONFLUENCE...CINDA...CAUSEY...BURNING SPRINGS...
BRUTUS...BOTTO...BOHO...BOBS FORK...BLUEHOLE...BIG ROCK...BIG FORK...
BIG CREEK...BERNICE...BEAR BRANCH...BARCREEK...AVAWAM...ASHER...
AMMIE...ADD...VICCO...MANCHESTER...HYDEN AND HAZARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEASTERN KENTUCKY.
IF YOU ENCOUNTER WATER FLOWING ACROSS A ROADWAY CONTACT YOUR LOCAL
LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. TO REPORT ANY
FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8
7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3675 8382 3727 8386 3727 8355 3726 8353
3727 8352 3728 8312 3724 8312 3724 8306
3685 8305 3682 8310 3678 8313 3676 8313
3674 8315
$$
DUSTY000
WGUS73 KJKL 112157
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
557 PM EDT THU JUN 11 2009
KYC013-051-095-121-131-133-112205-
/O.CAN.KJKL.FF.W.0027.000000T0000Z-090611T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-LESLIE KY-LETCHER KY-KNOX KY-HARLAN KY-BELL KY-
557 PM EDT THU JUN 11 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN BELL...
HARLAN...EASTERN KNOX...EXTREME SOUTHWESTERN LETCHER...LESLIE AND
CLAY COUNTIES...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEASTERN KENTUCKY.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8319 3708 8316 3715 8323 3718 8321
3723 8333 3726 8334 3726 8348 3725 8352
3726 8353 3728 8312 3724 8312 3724 8306
3707 8306 3705 8307 3703 8305 3700 8312
$$
KYC193-112230-
/O.CON.KJKL.FF.W.0027.000000T0000Z-090611T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY KY-
557 PM EDT THU JUN 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHERN PERRY COUNTY...
AT 554 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE BROWNS FORK AND HIGHWAY 451 AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIPER...
SLEMP...JEFF...DIABLOCK...DAISY...CORNETTSVILLE...AVAWAM...VICCO AND
HAZARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3703 8319 3708 8316 3715 8323 3718 8321
3723 8333 3726 8334 3726 8348 3725 8352
3726 8353 3728 8312 3724 8312 3724 8306
3707 8306 3705 8307 3703 8305 3700 8312
$$
DUSTY000
WGUS73 KJKL 112226
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT THU JUN 11 2009
KYC193-112237-
/O.EXP.KJKL.FF.W.0027.000000T0000Z-090611T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY KY-
626 PM EDT THU JUN 11 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR SOUTHERN
PERRY COUNTY...
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8319 3708 8316 3715 8323 3718 8321
3723 8333 3726 8334 3726 8348 3725 8352
3726 8353 3728 8312 3724 8312 3724 8306
3707 8306 3705 8307 3703 8305 3700 8312
$$
DUSTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:17 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 11, 2:17 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 217 PM EDT THU JUN 11 2009 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED COMPLEX OF THUNDERSTORMS MOVING NORTHEAST ACROSS THE SOUTHWEST PART OF THE FORECAST AREA AT 18Z. HAVE HAD A COUPLE OF REPORTS OF TREES DOWN WITH THE STRONGEST STORMS...AND SEVERE THREAT WILL CONTINUE INTO THE EVENING...WITH MAIN THREAT BEING WIND DAMAGE AND HAIL. ANOTHER CONCERN IS THE FLASH FLOOD THREAT. THE 12Z NAM KEEPS 1.5 TO 2 INCH PRECIPITABLE WATER...PW...ACROSS AREA INTO THE EVENING...AND SREF MEAN HAS PW IN EXCESS OF 1.5 INCHES THROUGH 21Z OVER THE ENTIRE AREA AND OVER 1.5 INCHES THROUGH 00Z IN THE NORTHEAST. AS ALREADY NOTED EARLER THE 12Z NASHVILLE SOUNDING HAD PW OF 1.99 INCHES. ANY THUNDERSTORMS COULD BE PRODIGIOUS RAIN PRODUCERS. SO FAR THIS AFTERNOON THE STORMS HAVE BEEN PROGRESSIVE ENOUGH THAT THERE HAVE NOT BEEN FLASH FLOOD PROBLEMS YET...BUT WITH FLASH FLOOD GUIDANCE LOW...WILL CONTINUE WITH THE WATCH. FLASH FLOOD GUIDANCE WAS AS LOW AS 0.5 INCH IN OUR SOUTHWEST COUNTIES THIS MORNING AND THAT DID NOT TAKE INTO ACCOUNT TODAYS RAIN. THE 12Z NAM...00Z ECMWF AND 09Z SREF POINT TOWARDS THE FRONT CURRENTLY TO OUR NORTH FINALLY SLIPPING INTO TN BY FRIDAY AFTERNOON...WHILE THE 12Z GFS IS SLOWER. WILL GO WITH THE MODEL CONCENSUS AND ALLOW FRONT TO MOVE SOUTH OF AREA ON FRIDAY. HOWEVER WITH FRONT STALLING JUST TO OUR SOUTH THIS DETAIL DOES NOT MATTER TOO MUCH AS SHOWER AND THUNDERSTORM THREAT CONTINUES WITH FRONT SO CLOSE BY. ONCE PRIMARY MID UPPER LEVEL SHORT WAVE MOVES EAST OF AREA THIS EVENING THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH...BUT WITH FRONT STILL PUSHING SOUTH INTO AREA SOME LOW LEVEL CONVERGENCE OVERNIGHT COULD RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. DO NOT EXPECT MUCH COVERAGE THOUGH AFTER 02Z. .LONG TERM.../FRIDAY NIGHT THROUGH THURSDAY/...UPDATED VERY FEW CHANGES TO THE EXTENDED FORECAST THIS AFTERNOON AS AN ACTIVE PATTERN SHOULD CONTINUE INTO THE EARLY PART OF NEXT WEEK...BEFORE MORE QUIET WEATHER MOVES IN FOR THE MIDDLE/LATTER HALF OF NEXT WEEK. MODELS CONTINUE TO STRUGGLE ON EXACT TIMING ANY WAVES THROUGH THE FLOW FRIDAY NIGHT THROUGH MONDAY AS THE REGION SITS ON THE EAST SIDE OF AN UPPER RIDGE IN WEST/NORTHWEST FLOW ALOFT. HAVE ONLY MADE A FEW ADJUSTMENTS TO THE PRECIPITATION CHANCES FOR THE WEEKEND...TO INCREASE THEM SLIGHTLY IN THE SATURDAY AFTERNOON TIME FRAME WHERE MODELS SEEM TO AGREE ON THIS BEING A FAVORABLE TIME FOR SHOWERS/THUNDERSTORMS. OTHERWISE...LEFT PREVIOUSLY INHERITED PRECIPITATION CHANCE FORECAST ALONE FOR THE EXTENDED. HIGH PRESSURE OVER THE CENTRAL UNITED STATES MIGRATES EAST BY MID WEEK BRINGING SOME WARMER AND DRIER WEATHER FOR THE END OF THE WEEK INTO NEXT WEEKEND. TIMING THE ONSET OF THIS DRIER PERIOD IS STILL DIFFICULT WITH WIDE VARIETY OF MODEL SOLUTIONS. && .AVIATION.../18Z TO 18Z/ A LARGE COMPLEX OF THUNDERSTORMS IS ENTERING THE SOUTHWEST PART OF THE FORECAST AREA AT 1730Z AND WILL BE AFFECTING THE LOZ AND SME AIRPORTS UNTIL ABOUT 20Z. THE THUNDERSTORMS WILL MOVE NORTHEAST AND REACH JKL AROUND 20Z. EXPECT IFR CONDITIONS TO PREVAIL WITH THE HEAVIEST THUNDERSTORMS. BY DUSK...THUNDERSTORMS WILL BE WANING...WITH FOG OR LOW STRATUS BUILDING IN AS A COLD FRONT SLIDES SOUTH ACROSS THE AREA. AFTER THE THUNDERSTORMS DIMINISH EXPECT MVFR TO VFR CONDITIONS FOR A TIME BEFORE THE FOG AND STRATUS BRING CONDITIONS DOWN TO IFR AND LIFR ACROSS THE AREA TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ079- 080-083>088-115>118. && SHORT TERM...SBH LONG TERM...MACZKO AVIATION...SBH
Hazardous weather outlook, Jun 11, 1:53 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 153 PM EDT THU JUN 11 2009 KYZ044-050>052-058>060-068-069-104-106>114-119-120-121800- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...INEZ...PIKEVILLE 153 PM EDT THU JUN 11 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THIS MAY RESULT IN SOME FLOODING OF AREA CREEKS AND STREAMS. FLASH FLOODING MAY ALSO BE POSSIBLE AT LOCATIONS THAT HAVE SEEN HEAVY RAINFALL IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE...HEAVY RAINFALL...OR FLOODING TO THE NATIONAL WEATHER SERVICE. KYZ079-080-083>088-115>118-121800- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG 153 PM EDT THU JUN 11 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 376 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THIS MAY RESULT IN SOME FLOODING OF AREA CREEKS AND STRESS. FLASH FLOODING MAY ALSO BE POSSIBLE AT LOCATIONS THAT HAVE SEEN HEAVY RAINFALL IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE...HEAVY RAINFALL...OR FLOODING TO THE NATIONAL WEATHER SERVICE. MACZKO
In the hours before
Special weather statement, Jun 11, 1:53 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 153 PM EDT THU JUN 11 2009 KYZ068-079-080-083>085-111830- ROCKCASTLE-PULASKI-LAUREL-WAYNE-WHITLEY-MCCREARY- 153 PM EDT THU JUN 11 2009 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN ROCKCASTLE... PULASKI...LAUREL...NORTH CENTRAL WAYNE...NORTHWESTERN WHITLEY AND EXTREME NORTHEASTERN MCCREARY COUNTIES THROUGH 230 PM EDT THURSDAY AFTERNOON... AT 152 PM EDT...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM FAUBUSH TO ELIHU TO BALDROCK... MOVING NORTHEAST AT 40 MPH. THE STORMS WILL BE NEAR POINTER AROUND 200 PM EDT...HOGUE AROUND 205 PM EDT...SCIENCE HILL AROUND 210 PM EDT...VALLEY OAK AROUND 215 PM EDT...PITTSBURG AROUND 220 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...OCCASIONAL WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR SOUTHEASTERN KENTUCKY. RAY
Local storm report, Jun 11, 2:11 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
211 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND DMG WHITLEY CITY 36.72N 84.48W
06/11/2009 MCCREARY KY LAW ENFORCEMENT
TREE DOWN ACROSS STRUNK RIDGE ROAD.
0145 PM TSTM WND DMG 6 N WHITLEY CITY 36.81N 84.48W
06/11/2009 MCCREARY KY LAW ENFORCEMENT
TREE DOWN ON POWER LINE ON BEULAH HEIGHTS ROAD.
&&
JCARICOLocal storm report, Jun 11, 2:38 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
238 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG WOODBINE 36.90N 84.09W
06/11/2009 WHITLEY KY LAW ENFORCEMENT
TREES DOWN.
&&
ABELocal storm report, Jun 11, 2:51 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
251 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FLASH FLOOD 3 S LILY 36.98N 84.08W
06/11/2009 LAUREL KY LAW ENFORCEMENT
ONE FOOT OF FLOWING WATER OVER ROAD ON HIGHWAY 2392 AND
HORSE CREEK ROAD NEAR HOPEWELL.
&&
JCARICOSpecial weather statement, Jun 11, 3:13 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 313 PM EDT THU JUN 11 2009 KYZ058-068-069-111-112-114>116-112000- ESTILL-ROCKCASTLE-LEE-BREATHITT-JACKSON-OWSLEY-PERRY-CLAY- 313 PM EDT THU JUN 11 2009 ...A BROKEN LINE OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT ESTILL...LEE...SOUTHWESTERN BREATHITT...NORTHERN JACKSON...OWSLEY... NORTH CENTRAL ROCKCASTLE...NORTHWESTERN PERRY...AND NORTH CENTRAL CLAY COUNTIES THROUGH 400 PM EDT THURSDAY AFTERNOON... AT 311 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKFORD TO PRIVETT TO MISTLETOE...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE NEAR TURKEY FOOT AROUND 320 PM EDT...GOBBARD AROUND 325 PM EDT...EARNESTVILLE AROUND 330 PM EDT...KNOB LICK AROUND 335 PM EDT...BLACKBURN AROUND 340 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR SOUTHEASTERN KENTUCKY. RAY
Local storm report, Jun 11, 3:16 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG ONEIDA 37.27N 83.65W
06/11/2009 CLAY KY LAW ENFORCEMENT
TREES DOWN ONTO HWY 11 NEAR GOOSE ROCK.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:37 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle | 53 min |
| Jun 11, 6:42 AM EDT | Areal Flood Advisory | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 2 hr |
| Jun 11, 8:37 AM EDT | Flash Flood Warning | JKL | Bell, Knox, McCreary, Whitley | 3 hr |
| Jun 11, 9:26 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Floyd, Harlan, Knott, Knox and 4 more | 3 hr |
| Jun 11, 10:26 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| Jun 11, 11:00 AM EDT | Flash Flood Warning | JKL | Pike | 89 min |
| Jun 11, 12:45 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 60 min |
| Jun 11, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 50 min |
| Jun 11, 2:00 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Whitley | 45 min |
| Jun 11, 2:39 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, Leslie | 41 min |
| Jun 11, 2:54 PM EDT | Flash Flood Warning | JKL | Clay, Knox, Laurel | 3 hr |
| Jun 11, 3:02 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Owsley and 1 more | 43 min |
| Jun 11, 3:17 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 28 min |
| Jun 11, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry, Pike | 44 min |
| Jun 11, 4:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 45 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 64 min |
| Jun 11, 4:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 3 hr |
| Jun 11, 4:39 PM EDT | Areal Flood Advisory | JKL | Menifee, Montgomery, Powell | 119 min |
| Jun 11, 4:46 PM EDT | Flash Flood Warning | JKL | Floyd, Martin, Pike | 6 hr |
| Jun 11, 4:52 PM EDT | Areal Flood Advisory | JKL | Johnson, Magoffin, Morgan, Wolfe | 112 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.